IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this paper

Estimation of an Endogenous Switching Regression Model with Discrete Dependent Variables: Monte-Carlo Analysis and Empirical Application of Three Estimators

Listed author(s):
  • Kimhi, Ayal

The performances of alternative two-stage estimators for the endogenous switching regression model with discrete dependent variables are compared, with regard to their usefulness as starting values for maximum likelihood estimation. This is especially important in the presence of large correlation coefficients, in which case maximum likelihood procedures have difficulties to converge. Monte-Carlo simulations indicate that an estimator that corrects for conditional heteroskedasticity of the residuals is superior in almost all instances, and especially when maximum likelihood is problematic. This result is also obtained in an empirical example in which off-farm work participation equations of farm women are conditional on farm work participation status.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://purl.umn.edu/232677
Download Restriction: no

Paper provided by Hebrew University of Jerusalem, Center for Agricultural Economic Research in its series Working Papers with number 232677.

as
in new window

Length:
Date of creation: 1995
Handle: RePEc:ags:hecaer:232677
Contact details of provider: Postal:
P.O. Box 12, Rehovot 76100

Phone: +972-8-9489230
Fax: +972-8-9466267
Web page: http://departments.agri.huji.ac.il/economics/econocene.html

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as
in new window


  1. Ayal Kimhi, 1994. "Quasi Maximum Likelihood Estimation of Multivariate Probit Models: Farm Couples' Labor Participation," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 76(4), pages 828-835.
  2. Avery, Robert B & Hansen, Lars Peter & Hotz, V Joseph, 1983. "Multiperiod Probit Models and Orthogonality Condition Estimation," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 24(1), pages 21-35, February.
  3. J. G. Tokle & Wallace E. Huffman, 1991. "Local Economic Conditions and Wage Labor Decisions of Farm and Rural Nonfarm Couples," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 73(3), pages 652-670.
  4. Lopez, Ramon E., 1982. "Applications Of Duality Theory To Agriculture," Western Journal of Agricultural Economics, Western Agricultural Economics Association, vol. 7(02), December.
  5. Chung L. Huang & Robert Raunikar & Sukant Misra, 1991. "The Application and Economic Interpretation of Selectivity Models," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 73(2), pages 496-501.
  6. Heckman, James J, 1978. "Dummy Endogenous Variables in a Simultaneous Equation System," Econometrica, Econometric Society, vol. 46(4), pages 931-959, July.
  7. Yatchew, Adonis & Griliches, Zvi, 1985. "Specification Error in Probit Models," The Review of Economics and Statistics, MIT Press, vol. 67(1), pages 134-139, February.
  8. Murphy, Kevin M & Topel, Robert H, 2002. "Estimation and Inference in Two-Step Econometric Models," Journal of Business & Economic Statistics, American Statistical Association, vol. 20(1), pages 88-97, January.
  9. Poirier, Dale J. & Ruud, Paul A., 1981. "On the appropriateness of endogenous switching," Journal of Econometrics, Elsevier, vol. 16(2), pages 249-256, June.
  10. White, Halbert, 1982. "Maximum Likelihood Estimation of Misspecified Models," Econometrica, Econometric Society, vol. 50(1), pages 1-25, January.
  11. Lee, Lung-Fei, 1979. "Identification and Estimation in Binary Choice Models with Limited (Censored) Dependent Variables," Econometrica, Econometric Society, vol. 47(4), pages 977-996, July.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ags:hecaer:232677. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.